MAUDE Adverse Event Report: TELEFLEX MEDICAL EZ-IO POWER DRIVER; NEEDLE, HYPODERMIC, SINGLE LU

TELEFLEX MEDICAL EZ-IO POWER DRIVER; NEEDLE, HYPODERMIC, SINGLE LU
Model Number IPN915667
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
Reported event: needles not connecting to driver.
 
Event or Problem Description
Reported event: needles not connecting to driver.
 
Additional Manufacturer Narrative
(b)(4).Ez-io driver 9058 was returned for evaluation.Upon receipt, the driver was visually inspected.The magnet in the driver shaft was missing from the device.No other physical damage or defects were observed with the driver shaft or device.The complaint is confirmed.The driver was opened to test and record operating characteristics.An attempt was made to read the eeprom data to analyze usage.The eeprom data was parsed and revealed a charge count of 1,499,425 and a cycle count (trigger pulls) of 178.The cycle count of 178 is significant as it substantiates driver usage with considerations to bone density, average insertion time, storage, and frequency of testing.This data reveals evidence of use prior to the reported defect.Further inspection of the internal shaft was performed and there was visual evidence of glue residue.According to r & d, this indicates that the magnet was placed and properly assembled to the shaft during the manufacturing process.The manufacturing device history file was reviewed.No recorded results of manufacturing issues or anomalies were reported.It could not be determined exactly when or how the magnet became loose and fell from the device.Therefore, the root cause of this issue is unknown at this time.

Brand Name
EZ-IO POWER DRIVER
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LU
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
effie jefferson
3015 carrington mill blvd
morrisville 27560
9194332672
MDR Report Key16265313
Report Number3011137372-2023-00010
Device Sequence Number6007002
Product Code FMI
UDI-Device Identifier10816000013813
UDI-Public10816000013813
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K180395
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN915667
Device Catalogue Number9058
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2023
Supplement Date Received by Manufacturer02/22/2023
Initial Report FDA Received Date01/30/2023
Supplement Report FDA Received Date02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown